question-icon

What causes lower abdominal pain in a diabetic patient?

default
Posted on Mon, 1 Jun 2015
Question: I have stomach pain, particularly lower stomach. I have had symptoms of IBS for years but recently it felt as my stomach was inflamed. I am an insulin dependent diabetic and my doctor added to my standing regiment Colestipol Micronized, Dicyclomine and a Probiotic. I have a three week window and if I do not improve he is going to refer me to a Gastroenterologist. Any thoughts, comments. Thank-you XXXXXXX
doctor
Answered by Dr. Jignesh Gorasia (59 minutes later)
Brief Answer:
Follow life style medications with prophylactic pantoprazole....

Detailed Answer:
Hello,
I had gone through your question thoroughly and understand your concern about your health.
I would suggest you to go for ultrasound abdomen to rule out any abdominal pathology. I don't know why your doctor has prescribed you colestipol, because its cholesterol lowering agent and you don't seem to have that issue. Dicyclomine is again muscle relaxant and you don't seem to need that also. Probiotics are ok in IBD.
If i were your treating doctor, i would suggest you take proton pump inhibitors like pantoprazole daily, which will reduce acid production in your stomach and relieves stomach pain. As this is prescription medicine, you can consult your local doctor for that. You can check your BP regularly and do fasting lipid profile. Also will advise you to have few life style modifications like avoid oily and spicy junk food, do regular walking for at least 20 minutes a day, limit intake of salt and sugar in your food, eat at least 2 hours before going to bed, don't lie down immediately after taking food, take small frequent diet, etc.
Follow these for 2 months and let me know whether there is any improvement or not. If it continues to bother you after following this, then you need to rule out peptic ulcer disease after consulting a gastroenterologist.
Hope this will help you and feel free to ask any of your further queries.
Above answer was peer-reviewed by : Dr. Vinay Bhardwaj
doctor
Answered by
Dr.
Dr. Jignesh Gorasia

General & Family Physician

Practicing since :2005

Answered : 430 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes lower abdominal pain in a diabetic patient?

Brief Answer: Follow life style medications with prophylactic pantoprazole.... Detailed Answer: Hello, I had gone through your question thoroughly and understand your concern about your health. I would suggest you to go for ultrasound abdomen to rule out any abdominal pathology. I don't know why your doctor has prescribed you colestipol, because its cholesterol lowering agent and you don't seem to have that issue. Dicyclomine is again muscle relaxant and you don't seem to need that also. Probiotics are ok in IBD. If i were your treating doctor, i would suggest you take proton pump inhibitors like pantoprazole daily, which will reduce acid production in your stomach and relieves stomach pain. As this is prescription medicine, you can consult your local doctor for that. You can check your BP regularly and do fasting lipid profile. Also will advise you to have few life style modifications like avoid oily and spicy junk food, do regular walking for at least 20 minutes a day, limit intake of salt and sugar in your food, eat at least 2 hours before going to bed, don't lie down immediately after taking food, take small frequent diet, etc. Follow these for 2 months and let me know whether there is any improvement or not. If it continues to bother you after following this, then you need to rule out peptic ulcer disease after consulting a gastroenterologist. Hope this will help you and feel free to ask any of your further queries.